Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Commutator subgroups and foliations without holonomy


Author: Tao Li
Journal: Proc. Amer. Math. Soc. 130 (2002), 2471-2477
MSC (2000): Primary 57N10, 57R30
DOI: https://doi.org/10.1090/S0002-9939-02-06406-7
Published electronically: January 23, 2002
MathSciNet review: 1897474
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Suppose a manifold $M$ has a codimension one, transversely orientable foliation without holonomy, and $L$ is a leaf. We give a simple, purely topological proof of the theorem that $\pi_1(L)$ is a normal subgroup containing the commutator subgroup of $\pi_1(M)$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57N10, 57R30

Retrieve articles in all journals with MSC (2000): 57N10, 57R30


Additional Information

Tao Li
Affiliation: Department of Mathematics, C1200, University of Texas at Austin, Austin, Texas 78712
Address at time of publication: Department of Mathematics, 401 Mathematical Sciences, Oklahoma State University, Stillwater, Oklahoma 74078
Email: taoli@math.utexas.edu, tli@math.okstate.edu

DOI: https://doi.org/10.1090/S0002-9939-02-06406-7
Received by editor(s): October 2, 2000
Received by editor(s) in revised form: March 9, 2001
Published electronically: January 23, 2002
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2002 American Mathematical Society